What causes red particles in urine during menstruation?

default
Posted on Fri, 5 Jun 2015 in Women's Health
Question: Hello doctor, you know sometimes i have certain red particles in my urine during my menstruation period especially in the beginning of menstruation. I don't see any blood there though and i don't have any pain i feel myself completely fine. I usually have menstruation for 4-5 days. On the 3-4 day i have quite heavy bleeding and a little bit of blood clots. No pain. I did the PAP test about a year ago and it was normal. Later i went to my gynecologist again for a checkup and she said i was alright and nothing was wrong with me. About a few days ago i did my blood test for my thyroid ( i am on medication now) and my doctor said that it functions normal the only thing what my doctor told me is that my hemoglobin went a little bit down ( not much just 1 percent) and i am a little bit anemic but she said nothing to worry about. She also said that my vitamin D levels are very low. And i don't even feel myself anemic i have absolutely no pain. Sometimes when i especially drink a lot of water i feel like i badly want to go to the bathroom but no pain. I also did the urine test a few days ago and they said it was OK. What do you think it is and what must i do? Thank you for your help again.
doctor
Answered by Dr. Nidhi Setia 1 hour later
Brief Answer:
no major health issues; nothing much to worry.

Detailed Answer:
Hello
Welcome to HCM.
I understand your concerns.

You have certain red particles in urine during your menses. I think you should not worry about this. What is probably happening is that you are shedding some blood due to your period as you urinate, or that there is some blood hung up in the area and the urine is simply rinsing it away.

If this red particles would have been due to urinary tract pathology, it would have shown in urine examination.

Anemia in females is due to blood they shed during menses and the diet is inadequate.
I would suggest you to include green leafy vegetables in your diet. A decrease in reading by one point is not taken very seriously unless there are anemic symptoms of weakness etc. So the best thing to do is green leafy vegetables, beets etc. If it goes down further after a month, then we can start on iron supplementation.

Vitamin D is synthesized in body with sunlight exposure mainly. Inadequate sunlight exposure can lead to low levels. If these levels are very low, you should take vitamin D supplements.

Drinking excess water can cause anyone to pee frequently.

Do keep regular follow-up with your doctor if you have any problems.

Overall, i think there are no major health issues for which you should worry.

Hope this helps.

Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
Answered by
Dr.
Dr. Nidhi Setia

OBGYN

Practicing since :2009

Answered : 760 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests
Medical Topics ,   ,  

Recent questions on  Urinary tract

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Why do I have pain in the bladder area and irritation in the vagina after sex it lasts for days. Iam 80 years old

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

Get personalised answers from verified doctor in minutes across 80+ specialties

197 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2